Diabetes - Type 1 Community
Hypoglecimas after Nissen Fundoplication/Gastroparesis
About This Community:

This patient support community is for questions related to juvenile diabetes including Celiac disease, depression, diabetic complications, hyperglycemia / diabetic keto-acidosis, hypoglycemia, islet cell transplantation, nutrition, parenting a diabetic child, pregnancy, pump therapy, school issues, and teens with diabetes.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Hypoglecimas after Nissen Fundoplication/Gastroparesis

My husband is 3 years post of 2 Nissen Fundoplications.  He has been battling hypoglycemia ever sisnce.  We have been in and out of ICUs and all they can do is give him Dextrose 10% IVs a few days and send him home afterwards until it happens again.  We are told it has something to do with when he eats and the food sits in his stomach a hormone or something chemical stimulates the pancreas to shoot EXCESSIVE insulin.  Our gastros can't figure it out and our endocrinologists can't either?  We are in Miami, Florida.  He is basically going into hypoglycemic comas and the glucagon does not work anymore.  I am at my wits end.  Someone out there please help....Thank you.  
Related Discussions
Avatar_n_tn
You might want to avoid foods that might trigger hypoglycemia -- these seem to be things high in simple sugars and carbs. Eat some protein with foods that have carbs so as to slow down the digestion and absorption of those carbs, and avoid sugary caffeinated drinks, for caffeine can be a real problem for people who deal with hypoglycemia. Some people find that they can stave off hypoglycemia by eating small snacks often throughout the day rather than huge meals.  
--that was copied from an answer posted by another volunteer on 7/23/2007, who is very knowledgeable on the subject of hypoglycemia.  She also suggests this website www.hypoglycemia.org/ as being very helpful.  
I am sorry that I am not being more informative but I do not know much about about hypoglycemia being a Type I diabetic.  But I hope that website will help.
3 Comments Post a Comment
Blank
Avatar_n_tn
His body is having problems with proteins because you cannot absorb glucose without enzymes. This is a problem with diabetics. He has diabetes in reverse. Very common I don't understand what the problem is. Jack him up with glucose until his pancreas relaxes. No Problem.
Blank
Avatar_n_tn
Check out the website: hypoglycemia.org for lots of information about hypoglycemia. It sounds as if his cause is not the usual cause, but he may be able to find some relief with the suggested dietary changes. I wish him well.
Blank
Post a Comment
To
MedHelp Health Answers
Blank
Diabetes Tracker
Track glucose levels, and other diabetes measurements, symptoms and medications
Start Tracking Now
Blank
FoodDiary Tracker
Track Your Daily Carbs and Overall Diet
Start Tracking Now
Recent Activity
139792_tn?1299416777
Blank
Dalubaba commented on gyspy09's status
Sep 10
Avatar_f_tn
Blank
njcelt commented on photo
Sep 03
4851940_tn?1385441629
Blank
jemma116 commented on photo
Sep 02
Diabetes - Type 1 Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Diabetes Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom